Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 46, NWS Green Bay, WI

June 9, 2011

NWS Green Bay, WI issued this small craft advisory at Jun 9, 2011, 3:32 AM CDT. It took effect at Jun 9, 2011, 5:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2011, 3:32 AM CDT (08:32 UTC)
In effect from
Jun 9, 2011, 5:00 AM CDT
Expired
Jun 9, 2011, 4:00 PM CDT
In force
11 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

896 
WHUS73 KGRB 090832
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
332 AM CDT THU JUN 9 2011

...NORTHEAST WINDS INCREASING DURING THE MORNING...

.CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION AND CREATE A
GUSTY NORTHEAST WIND ACROSS THE NEARSHORE WATERS.

LMZ521-522-541>543-091645-
/O.NEW.KGRB.SC.Y.0046.110609T1000Z-110609T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
332 AM CDT THU JUN 9 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON.

* WINDS: NORTHEAST WINDS INCREASING TO 15 TO 25 KTS DURING THE MORNING.

* WAVES: WAVES 2 TO 4 FT BUILDING TO 3 TO 5 FT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
674 
WHUS73 KGRB 091603
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1103 AM CDT THU JUN 9 2011

LMZ521-522-541>543-092100-
/O.CON.KGRB.SC.Y.0046.000000T0000Z-110609T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1103 AM CDT THU JUN 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

NORTHEAST WINDS FROM 15 TO 25 KTS WILL BEGIN TO DIMINISH DURING
THE AFTERNOON.

WAVES FROM 3 TO 5 FT WILL SUBSIDE TO 2 TO 4 FEET BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 8, 9:27 PM CDT, 6 hours 5 minutes earlier.

Area forecast discussion, Jun 8, 9:27 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
927 PM CDT WED JUN 8 2011

.UPDATE...BOUNDARIES GOING EVERY WHICH WAY ON THE GRB RADAR. MAIN
COLD FRONT SAGGED SE ACRS THE AREA. WIND SHIFT SURGING SW FM DOOR
COUNTY. SECONDARY COLD FRONT DROPPING SWD ACRS OCONTO/MARINETTE
COUNTIES. FINALLY...OUTFLOW FM THE STORMS TO THE S HEADING NWD
ACRS THE FOX VALLEY. A LITTLE NERVOUS THAT SOME COLLIDING
BOUNDARIES COULD KICK OFF A FEW NEW CELLS. BUT ATM TO THE S NOW
WORKED OVER...AND COOLER AND DRIER AIR WORKING IN FM THE NW...SO
ADDITIONAL SVR THREAT VERY LOW. ANTICIPATE CANCELLING THE WATCH
FOR THE REST OF THE LAND AREAS VERY SOON. WL NEED TO KEEP THE
LAKE AREAS UNTIL THE STORMS WORK FARTHER SE.

REST OF THE FCST IN PRETTY GOOD SHAPE.

SKOWRONSKI
&&

.PREV DISCUSSION...ISSUED AT 741 PM CDT WED JUN 8 2011...

UPDATE...WIND SHIFT CONTS SURGING SWWD DOWN THE BAY. PK WIND SO
FAR SEEMS TO BE 27 KTS AT KMNM. THIS MAY INCREASE A LITTLE MORE AS
THE AIR STARTS TO FUNNEL WHERE THE BAY NARROWS TOWARD THE MOUTH OF
THE FOX RIVER. WATCHING OBS CLOSELY TO SEE IF ME MIGHT NEED AN
SMW...BUT WITH SC.Y OUT AND EVENT IN NSH/MWS FOR SEVERAL
HOURS...DON/T PLAN TO GO WITH SMW UNLESS E ARE CLEARING GOING TO
EXCEED 34 KTS.

DWPTS HAVE STAYED UP IN SWLY WINDS FM OSH-ATW-GRB-SUE EWD.
THIS AREA STILL QUITE UNSTABLE...AND WITH ADDED CONVERGENCE LIKELY
AS BOUNDARIES FM THE NW AND N MEET IN THIS AREA...NEED TO KEEP THE
WATCH GOING A LITTLE LONGER. LOOKS LIKE MANITOWOC AND KEWAUNEE
COUNTIES HAVE THE GREATEST RISK.

SKOWRONSKI

DISCUSSION ISSUED AT 536 PM CDT WED JUN 8 2011...

UPDATE...WAS CONTENT WATCHING FRONT SLIDE EWD ACRS THE FCST
AREA...HOPING IT WOULD MAKE IT THROUGH WITHOUT ANYTHING SIG FIRING
OFF. BUT ONCE SVR STORMS STARTED TO DEVELOP DOWN S...SPC NEEDED
TO COME OUT WITH A WATCH. THAT FORCED A DECISION ON WHETHER OR NOT
TO PLACE PART OF OUR AREA IN THE WATCH. WHILE SVR THREAT HERE
ISN/T AS GREAT AS DOWN S... WAS CONCERNED WE STILL HAD 70+F DEWPTS
FM ATW/GRB E TO THE LAKESHORE...AND LOW-LEVEL WINDS BACKED JUST SWLY
ENOUGH TO GENERATE SOME CONVERGENCE ALONG THE FRONT. THIS ALSO
SUPPORTED BY WK BOUNDARIES SHIFTG NWD ON RADAR. SO DECIDED TO HAVE
E-C WI PLACED IN THE WATCH.

WATCH NEEDED TO RUN TO 04Z FOR THE MAIN THREAT DOWN S. RISK HERE
WL END WELL BEFORE THAT. ALREADY SENT SPS POINTING OUT THE FACT
THAT RISK WL END SOONER...AND WATCH WL ALMOST CERTAINLY BE DROPPED
BEFORE IT/S EXPIRATION TIME.

SECOND CONCERN IS POSSIBLE PNEUMONIA FRONT DEVELOPING OVER THE NRN
BAY. ESC GUSTED TO 28 KTS RIGHT BEHIND THE FRONT. BOUNDARY NOW IN
THE AREA BTWN RADARS WHERE IT ISN/T VISIBLE. BUT FAIRLY
STG/SUSTAINED PRESSURE RISES CONT ACRS ERN LAKE SUPERIOR...SO
THINK FRONT IS LIKELY TO CONT SURGING SWD. WITH SC.Y IN
PLACE...CONTENT TO HANDLE WITH MWS FOR NOW. WL CONSIDER SMW IF IT
WERE TO STRENGTHEN...BUT THAT SEEMS A LITTLE LESS LIKELY NOW THAT
CONVECTION OVER ERN UPPER MICHIGAN HAS SHIFTED EWD.

SKOWRONSKI

DISCUSSION ISSUED AT 226 PM CDT WED JUN 8 2011...

SHORT TERM...TNGT AND THU. MAIN FCST ISSUE IS DEALING WITH
POTENTIAL SVR LATE THIS AFTERNOON INTO EARLY EVENING AS CDFNT
SWINGS THRU THE REST OF WI. EXACTLY HOW MUCH WE COOL OFF FOR THU
IS A SECONDARY PBLM.

THE 19Z MSAS SFC ANALYSIS INDICATED THE CDFNT STRETECHED FROM JUST
WEST OF IMT TO LSE. DEW PTS INITIALLY CRASH INTO THE 40S BEHIND
THE FROPA...INDICATING HOW MUCH DRIER THE INCOMING AIR MASS IS.
AHD OF THE CDFNT...DEW PTS REMAINED IN THE 60S TO AROUND 70 AND
WHEN COMBINED WITH TEMPS IN THE UPR 80S TO LWR 90S...PLENTY OF
INSTABILITY/MSTR IN PLACE FOR FURTHER TSTM DEVELOPMENT.

THE CDFNT WL COMPLETE ITS PASSAGE THRU ERN WI BY EARLY EVENING...
HOWEVER UNTIL THEN...WL NEED TO CARRY SHWR/TSTM WORDING ACROSS THE
SE HALF OF THE FCST AREA WITH THE HIGHEST POPS ACROSS E-CNTRL WI.
STILL ANTICIPATE CONVECTION TO RE-FIRE AHD OF THE FNT WHERE THE
AIR MASS REMAINED MODERATELY TO STRONGLY UNSTABLE. ONCE THIS FNT
CLEARS THE AREA...MUCH COOLER/DRIER AIR TO OVERSPREAD THE
REMAINDER OF THE STATE WITH TEMPS DROPPING TO NEAR 40 DEGS NORTH
TO THE LWR 50S LAKESIDE WITH DEW PTS TUMBLING INTO THE 40S. PLENTY
OF CAA LOW CLDS ROTATING SE INTO WI TNGT AND THERE COULD BE SOME
SPRINKLES OR DRZL AT TIMES ESP OVER THE NORTH.

CDFNT SAGS SOUTH TOWARD CNTRL IL ON THU AND THEN STALLS AS IT
ENCOUNTERS THE SE CONUS UPR RDG. HI PRES TO BE LOCATED OVER THE
NRN GREAT LKS AND CONTS TO SEND COOL/DRY AIR INTO THE FCST AREA.
LOW CLDS SHOULD QUICKLY MIX OUT THU MORNING LEAVING PARTLY CLDY
SKIES FOR THE REST OF THE DAY. MAX TEMPS TO BE AROUND 10 DEGS BLO
NORMAL ON THU WITH READINGS RANGING FROM THE UPR 50S LAKESIDE TO
THE MIDDLE 60S WELL INLAND.

LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY...

MAIN CONCERN DURING FORECAST PERIOD WILL BE TIMING PCPN AS SYSTEMS
MOVE THROUGH ZONAL FLOW PATTERN. MODELS ZERO IN ON ON TWO PERIODS
FRIDAY INTO EARLY SATURDAY AND MONDAY INTO TUESDAY. HAVE TRENDED
TOWARD ENSEMBLES FOR TIMING. TEMPERATURES EXPECTED TO RUN BELOW
NORMS EARLY...WARMING TO NEAR NORM BY EARLY NEXT WEEK.

THU NIGHT THROUGH SATURDAY PERIOD...WARM FRONT OVER IL TO LIFT
SLOWLY INTO SOUTHERN WI. SFC WAVE TO MOVE ALONG FRONT THROUGH
SOUTHERN WI FRI EVENING. STRONG WAA/FGEN FORCING AS 850 BAROCLINIC
ZONE SHIFTS NORTH THROUGH STATE WILL BRING INCREASING CHANCES OF
PCPN TO THE AREA LATE THU NIGHT THROUGH MUCH OF DAY PERIOD FRI.
CLOUDS/PCPN AND NE WIND WILL KEEP TEMPS DOWN WELL BELOW NORM DAY
PERIOD FRI. WILL CONTINUE SMALL CHANCE OF ELEVATED THUNDER
SOUTHERN ZONES ON FRI AS MID LEVEL LAPSE APPROACH 7. UPPER LOW
PASSES THROUGH DURING THE EVENING...WITH DIMINISHING PCPN TRENDS
FRI NIGHT. ATTM HAVE STAYED WITH POPS THROUGH SAT MORN AS UPPER
LOW VCNTY OF STATE. LOW LEVEL MOISTURE AND CYCLONIC FLOW POINTS TO
KEEPING THINGS CLOUDY THROUGH MUCH OF DAY SAT...AGAIN HOLDING
TEMPS BACK IN THE MID 60'S.

AVIATION...SHWRS/TSTMS TO PERSIST AHD OF A SE MOVING CDFNT LATE
THIS AFTERNOON INTO EARLY EVENING ACROSS CENTRAL AND EAST-CENTRAL
WI. WHILE VFR CONDITIONS ARE EXPECTED FOR THE MOST PART...ANY TSTM
ACTIVITY COULD BRING A QUICK REDUCTION TO IFR CIGS AND VSBYS. ONCE
THE FNT CLEARS THE AREA...WINDS WL VEER NORTHERLY LATER TNGT WITH
CAA LOW CLDS ROTATING INTO THE RGN. CIGS COULD FALL TO MVFR
CONDITIONS BETWEEN ROUGHLY 09Z AND 15Z THU. ONCE MIXING TAKES
PLACE LATER THU MORNING...VFR CONDITIONS WL RETURN.

MARINE...SMALL CRAFT ADVY CONDITIONS TO PERSIST THRU 00Z THU AS
SW WINDS GUST AHD OF THE CDFNT. ANY TSTMS THAT DO DVLP LATE THIS
AFTERNOON INTO EARLY TNGT WOULD BE CAPABLE OF PRODUCING HAIL AND
GUSTY WINDS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 8, 10:44 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1044 PM CDT WED JUN 8 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1044 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY
NIGHT...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-091100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1044 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NORTH TO NORTHEAST WINDS COULD GUST TO AROUND 25 KNOTS IN THE
VICINITY OF THE NORTHERN PART OF THE DOOR PENINSULA AT TIMES
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY
NIGHT...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE.

JS

In the hours before

Local storm report, Jun 8, 9:51 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
951 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     OSHKOSH                 44.01N 88.55W
06/08/2011                   WINNEBAGO          WI   LAW ENFORCEMENT

            A FEW TREES AND TREE BRANCHES DOWN IN OSHKOSH. POWERLINE
            DOWN ON CHURCH STREET.

&&

ECKBERG
Local storm report, Jun 8, 9:53 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
953 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     MANITOWOC               44.08N 87.66W
06/08/2011                   MANITOWOC          WI   LAW ENFORCEMENT

            SEVERAL TREES/POWER LINES DOWN WEST OF THE CITIES OF
            MANITOWOC AND TWO RIVERS. HWY 10 AND COUNTY J, HWY 10 AND
            BRANCH RIVER RD, AND OLD HWY H.

&&

PATH
Local storm report, Jun 8, 9:56 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
956 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND GST     PICKETT                 43.91N 88.73W
06/08/2011  E50.00 MPH       WINNEBAGO          WI   LAW ENFORCEMENT

0800 PM     TSTM WND DMG     OSHKOSH                 44.01N 88.55W
06/08/2011                   WINNEBAGO          WI   LAW ENFORCEMENT

            A FEW TREES AND TREE BRANCHES DOWN IN OSHKOSH. POWERLINE
            DOWN ON CHURCH STREET.

0819 PM     HAIL             BRILLION                44.18N 88.06W
06/08/2011  M0.50 INCH       CALUMET            WI   TRAINED SPOTTER

0830 PM     TSTM WND GST     BRILLION                44.18N 88.06W
06/08/2011  E50.00 MPH       CALUMET            WI   TRAINED SPOTTER

0855 PM     TSTM WND GST     MANITOWOC               44.08N 87.66W
06/08/2011  M58.00 MPH       MANITOWOC          WI   AWOS

0855 PM     TSTM WND DMG     MANITOWOC               44.08N 87.66W
06/08/2011                   MANITOWOC          WI   LAW ENFORCEMENT

            SEVERAL TREES/POWER LINES DOWN WEST OF THE CITIES OF
            MANITOWOC AND TWO RIVERS. HWY 10 AND COUNTY J, HWY 10 AND
            BRANCH RIVER RD, AND OLD HWY H.

&&

ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:52 PM CDTSevere Thunderstorm WarningGRBWinnebago38 min
Jun 8, 8:04 PM CDTSevere Thunderstorm WarningGRBCalumet41 min
Jun 8, 8:13 PM CDTSpecial Marine WarningGRB91 min
Jun 8, 8:23 PM CDTSevere Thunderstorm WarningGRBManitowoc37 min
Jun 8, 8:52 PM CDTSevere Thunderstorm WarningGRBKewaunee, Manitowoc38 min

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.